Viewing 8 reply threads
  • Author
    Posts
    • #28268
      Libby
      Participant

      Has anyone else experienced leg pain when standing for lengths of time? Mine get achy and throbbing. I’ve been tested for peripheral artery disease and everything was normal. My legs don’t swell but they feel swollen which is a strange thing. I am a dental assistant and on my feet 10 hrs a day. I used work at a restaurant and had same issue which is why I got tested for narrow leg arteries. I think it is heart related but doctor doesn’t say much about it. Unless my legs get swollen, he doesn’t care much. I’ve tried wearing compression socks and it doesn’t help.

    • #28354
      Colleen Steele
      Keymaster

      @libby now that we can comment again I hope members will jump in and discuss. How are you doing? Any improvement?

    • #28361
      Alfred Gronroos
      Participant

      @libby, Hi from sunny AZ. I have serious leg pain when standing for a few minutes. I do have peripheral neuropathy especially active in left leg. My left leg swelled up with edema about 5 years ago and I mean big. They did an ultra sound and no blockage found. Had MRIs, cat scans, x-rays, nothing doctors found. I just had three epidermal steroid shots which did relieve some of the pain in my legs. Going to get more spinal shots but test shots are Jan-Feb and the real shots in June -July. So it looks like months of pain. Besides the pain my legs do not function normal- I walk like a zombie which I will be someday, hopefully not soon. I have also tried compression socks – no real idea if they work. My neurologist prescribed Meloxican for pain – keeps pain less than a ten. I have had heart checked – given water pills, taken for a year now. I had stand up jobs most of my working career – is this catching up with me? Libby sorry but not a big help, just a whiner.Good luck finding the right doctor. Be safe. Al

      • #28366
        Colleen Steele
        Keymaster

        @alfredjohn you are not a whiner. A large part of these forums and helping each other feel less alone with PH, it’s symptoms and treatments side-effects. Remind us in Jan.-Feb. when you are going in for your spinal shots so we can offer you support. They don’t sound like a lot of fun to me. Do they at least help?

    • #29231
      Jen Cueva
      Keymaster

      Hi @libby, I am just following up to see if this leg pain has resolved. If so, what helped you? If not, are they still doing tests?

    • #29413
      Libby
      Participant

      Hi Jen – They are not doing any more tests. They chalked it up to me just having heart problems. LOL they were thinking it was a narrowing of veins in my legs which I never thought that was it. I thought it was just a sign of my heart condition getting worse. In the colder months I’ve found my leg pain has gone away. I think that it was the extreme heat of last summer making my feet swell a bit that must have been causing it.

      • #29422
        Jen Cueva
        Keymaster

        Thanks, @libby, for the update. Are you still working in the dental clinic during the pandemic?

        My legs feel heavy, like lead is what I have described it. This happens when I am on my feet for long periods. The heat can certainly do that.

        Years ago, we went to Lake Havasu, AZ. It was not humid, dry heat to breathe better, but I swelled up like a pufferfish from the extreme heat. In the summers here, my fluid retention is worse.

        I have no answers, but I know that if I move my legs a bit, massage them gently, and put them up as I can is helpful. I wish I had more answers for you.

    • #29437
      Libby
      Participant

      Yes I still work at the dental clinic. I’m on my feet almost 10 hours at a time. We had record heat of 110 when I started so that probably explains it. Lol

    • #29443
      mike bennett
      Participant

      Hi, Libby

      Are you on any medication for PH? I’ve been on IV Remodulin for years (and SubQ Remo before that), and I have incredible foot & leg pain. And the more I’m on my feet, the worse it gets. My doc – Nick Hill in Boston, who’s a great one – says that Remo can cause foot & joint pain in some patients. They don’t know why it happens, but it happens in enough patients that it’s an acknowledged side effect. Unfortunately, there isn’t a real ‘fix’ for it, though different people have had success with different meds.

    • #29457
      Jen Cueva
      Keymaster

      Excellent question, @mikebennett. Those statements and side effects from the Remo sadly cause those issues. Also, my Uptravi does, too. When I took orenitram, it was something that I struggled with, too.

      I use rubs, sprays, warm soaks, a heated blanket, and putting my feet up to help. Sadly, there are no other answers; it seems just a side effect of many of our PH treatments.

      Thanks for sharing, @mikebennett; I wish I could make it all go away. I can only imagine the IV and SubQ would be even more prominent in most.

    • #29461
      Colleen Steele
      Keymaster

      This is a problem for PH patients of all ages. A mom in a pediatric group I belong to asked if anyone else have kids whose legs turn purple when they stand for a few minutes? The answer was yes, followed by mentions of discomfort if standing for longer than 5 minutes.

      • #29466
        Jen Cueva
        Keymaster

        Thanks for sharing that, @colleensteele. I knew a few kids with PH who I have also heard that. I think most tend to think the symptoms in kids are different. But, I have found that we adults have much in common with the young heroes. They are so inspiring, the kids.

Viewing 8 reply threads
  • You must be logged in to reply to this topic.

©2021 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account